Hail, Boulder
- When
- June 19, 11:40 AM MST
- Where
- Boulder County, 2.22 mi WNW of Niwot
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 40.110, -105.210
Very large hail, up to 3 inches in diameter, pummeled portions of the Front Range Urban Corridor and extended across the northeast plains of Colorado. Reports of collapsed roofs due to hail were reported, with major hail damage across northern portions of the Denver metro area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Very large hail, up to 3 inches in diameter, pummeled portions of the Front Range Urban Corridor and extended across the northeast plains of Colorado. Reports of collapsed roofs due to hail were reported, with major hail damage across northern portions of the Denver metro area. The Rocky Mountain Insurance Information Association estimated the property damage from the storm totaled $276.4 million, making it the 8th costliest hailstorm to strike the state to date. Frontage roads along Interstate 76 northeast of Denver were also flooded and washed out. In Lincoln County, large hail in the Arriba and Genoa areas damaged vehicles along Interstate 70. A total of four short-lived tornadoes touched down in the open country of Lincoln and Weld counties. Thunderstorms in Lincoln County also produced damaging wind gusts up to 70 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 19, 9:23 AM MST, 2 hours 17 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 1023 AM MDT Tue Jun 19 2018 .UPDATE... Issued at 1023 AM MDT Tue Jun 19 2018 Dissipating stratus has allowed for warmer temperatures already this morning, have increased the max temperatures expected today. This may mean more instability for storms, however viewing recent ACARS data, there is quite a cap of warmer temperatures around 650mb which will need to be cooled with the incoming shortwave trough to break through. First cell already up over northwestern Boulder County, which has been advertised by several CAMs, including the experimental HRRR and the NAM-Nest. Still don't like how the HRRR and experimental HRRR keeps the Denver metro area over into DIA clear through the afternoon, but at least they are showing an uptick of convection occurring to the north and south. UPDATE Issued at 805 AM MDT Tue Jun 19 2018 Areas of stratus are breaking up and dispersing over the plains slightly earlier than expected, but other areas are getting thicker, and there is no clear trend of what will happen. But any warming will add to our CAPE amounts expected later today. With the shortwave trough over Utah very pronounced in satellite imagery, expected to pass over at peak heating, believe we are well on track to see more severe weather today. CAMs continue to have different ideas on the timing, likely influenced on the messy/inconclusive conditions that will occur this morning into the afternoon. Some have a batch forming over the Palmer Divide and Northern mountains near or just after pushing east to affect the metro area around 2pm, then pushing southeast. Other solutions show activity holding off over the mountains until around 2pm, then only affecting the northern state border and Palmer Divide through the afternoon, keeping the metro area and points east clear until later tonight around 9pm. Since the current HRRR runs keep a low stratus layer over Denver through early afternoon, yet on satellite this stratus is breaking up already, confidence in timing and location is marginal at best in this solution, as well as all others due to the completely different timing between them all. Confidence in seeing severe weather somewhere in our area however remains high, with CAPE values of 2000+ J/kg and the upper shortwave coming in. SPC has increased the risk of severe weather over the Palmer Divide to an Enhanced Risk, meaning numerous severe storms are expected, and agree with this. Large hail and strong winds will again be the main threat, and even though we don't have the Denver Cyclone today to help with potential spin up of landspout tornadoes, bulk shear of 35 to 50 kts will provide a chance for a tornadoes as well. Will have to keep an eye on storm coverage along and north of I76 where radar estimates of 4 to 6 inches of rain fell over that area last night. With potential soaked soils, any storm may cause some flooding issues sooner than normal over that area. Keeping an eye on river levels along the South Platte as well due to last nights rains flowing and draining northeast downriver along the South Platte, mainly from southeastern Weld out into Nebraska. So far, river levels have increased 1-3 feet, but it's not toward any action stage, so no highlights are needed. && .SHORT TERM...(Today and tonight) Issued at 329 AM MDT Tue Jun 19 2018 ...MAIN CONCERN TODAY IS ANOTHER POSSIBLE ROUND OF SEVERE WEATHER... Last night's impressive round of severe convection and heavy rainfall is finally waning in the early morning hours. There is still some mid level instability and upper level support this morning as 85+ knot upper level speed max rotates around the base of the trough to our west. This can be seen nicely in the Q-G fields, with pretty healthy lift for this time of year. As a result, can't rule out a couple showers/storms lingering over the northern areas this morning. Otherwise, we'll see shallow and very moist upslope flow keep areas of light drizzle, low clouds, and even some fog in place from the foothills east across the plains through mid morning. This afternoon and evening's severe weather threat will depend on how much heating and destabilization we can get. The stratus and light drizzle will definitely delay the heating, but at the same time, the upper level support and couple degrees of cooling aloft will aid destabilization. Even the cooler NAM with a 72/58 provides us with 2000 J/kg of CAPE, but still about 20 J/kg of Convective Inhibition (CIN) to overcome. Still not sure if we'll get that warm. If there was not any upper level support, we'd be capped off across the plains, but given the short wave and upper level lift, I would not be surprised to see strong to severe convection originate over the higher terrain of the foothills and Palmer Divide/Cheyenne Ridge by early afternoon, and then attempt to spread across the plains and portions of the I-25 Corridor late this afternoon and early evening. Any storms that are able to capture the higher instability are likely to become severe with large hail, damaging winds, and even a tornado or two given the relatively low LCL. It should be worth noting the High Resolution Ensembles (HREF) are also struggling with this tug-of-war between instability and the cap, with many variable solutions regarding today's severe weather threat. SPC has a slight risk of storms over the I-25 Corridor and plains and this looks good for now. We can refine through the day depending on stratus coverage and available daytime heating/destabilization. The main threat of severe weather would shift rather quickly east across the plains this evening as the upper level support shifts that way. We don't expect another all night weather event given the subsidence moving in from the west and downslope component developing just off the deck. .LONG TERM...(Wednesday through Monday) Issued at 329 AM MDT Tue Jun 19 2018 The upper level trough over the nrn Rockies will move southeast into the central US on Wed and then move slowly eastward on Thu. NW flow aloft will be over nrn CO on Wed and then become more WNW on Thu. Cross-sections do not show much moisture across the area either day with limited instability. Thus tstm coverage will be in the isold- wdly sct range. As far as temps, readings will remain below normal across nern CO with readings in the upper 60s to mid 70s on Wed. By Thu readings will warm into the mid 70s to lower 80s across the plains. On Fri an upper level trough will move across the nrn Rockies with the flow aloft remaining WNW. At the sfc, a lee trough will develop over ern CO with southerly low level flow. Instability is fcst to improve some on Fri with capes in the 500-1000 j/kg over the ern plains so will leave in a slight chc of storms. Over the higher terrain it looks dry. Highs on Fri will be in the 80s across nern CO. On Sat mainly dry NW flow aloft will be over the area with a sfc lee trough remaining over ern CO. At this time instability and moisture appear limited so any tstms will be rather isold. As for highs readings will stay in the 80s across nern CO. For Sun a rather stg upper level trough for late June will move into the nrn and central Rockies. The ECMWF has this feature centered over WY while the GFS is further south over CO. Depending on where this feature ends up it could bring a decent chc of pcpn to portions of the area especially across the plains. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday night) Issued at 805 AM MDT Tue Jun 19 2018 Ceilings have improved faster than forecasted by us or other models, and only have some IFR to MVFR ceilings left with even VFR near DEN. The additional heating may help boost forecasted thunderstorm development and possible severe weather. Any storms that do develop will be capable of becoming severe with large hail the primary threat, but also gusty winds of 40-50 knots possible. Main period of thunderstorms for the Front Range airports should be 21Z-02Z, but there may be another period after 03z. Then look for partial clearing but shallow upslope flow may keep some stratus/light fog in play later tonight. && .HYDROLOGY... Issued at 329 AM MDT Tue Jun 19 2018 Flash flooding across portions of eastern Weld/NW Morgan counties should be winding down through early morning as rain has decreased significantly, and will address the lingering short term hydro concerns with follow-up statements as needed. For this afternoon and evening, storms should be moving along at a decent clip near 20-25 mph, and training storms aren't anticipated like last night. They will be strong to severe and capable of producing very heavy rain, but given the expected movement we won't be issuing a Flash Flood Watch at this time. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Kriederman SHORT TERM...Barjenbruch LONG TERM...RPK AVIATION...Barjenbruch/Kriederman HYDROLOGY...Barjenbruch
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1049 AM MDT Tue Jun 19 2018 COZ030>051-201700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1049 AM MDT Tue Jun 19 2018 ...SEVERE WEATHER EXPECTED AGAIN FOR THE PLAINS THIS AFTERNOON AND EVENING... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of strong to severe thunderstorms is likely this afternoon and evening across the plains. Look for scattered thunderstorms to develop across the higher terrain, including the Foothills, Palmer Divide, and Cheyenne Ridge area by noon. Those storms will develop and move east across the plains early this afternoon and evening. Large hail up to 2 inches in diameter, damaging winds of 60 mph or more, and even a couple tornadoes will be possible from the stronger storms. Heavy rain will also be an impact, causing localized flooding problems over urban areas with poor drainage, low lying areas, and potentially over southeastern Weld County into northwesterly Morgan County where 4 to 6 inches of rain fell last night. Outflow and a cool front will push down from the north this evening to likely keep some storms going and may even bring a second round to the area mid-evening. Storms are then expected to decrease from west to east across the plains around midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier weather will return for Wednesday through Saturday with only a slight chance of thunderstorms in the afternoon and evening. A weather system may affect the area by Sunday bringing a better chance of thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required by 1 PM.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
923 AM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 4 WNW BOULDER 40.04N 105.32W
06/18/2018 M1.00 INCH BOULDER CO PUBLIC
0600 PM HAIL 2 SSW BOULDER 40.00N 105.26W
06/18/2018 M1.00 INCH BOULDER CO EMERGENCY MNGR
0608 PM HAIL 2 SSW BOULDER 40.00N 105.27W
06/18/2018 M1.50 INCH BOULDER CO TRAINED SPOTTER
0610 PM HAIL 1 NE BOULDER 40.04N 105.24W
06/18/2018 E1.75 INCH BOULDER CO PUBLIC
REPORTED AT NCAR FOOTHILLS LAB, BOULDER, CO.
0610 PM HAIL 1 NE BOULDER 40.04N 105.24W
06/18/2018 E1.75 INCH BOULDER CO PUBLIC
REPORTED AT 3450 MITCHELL LANE, BOULDER, CO.
0610 PM HAIL 1 ENE BOULDER 40.00N 105.26W
06/18/2018 E1.25 INCH BOULDER CO TRAINED SPOTTER
0619 PM HAIL 3 SSW MEAD 40.20N 105.01W
06/18/2018 M1.25 INCH WELD CO TRAINED SPOTTER
REPORT VIA TWITTER.
0625 PM HAIL 2 N LONGMONT 40.20N 105.11W
06/18/2018 M1.75 INCH BOULDER CO TRAINED SPOTTER
0632 PM HAIL 1 NNW PLATTEVILLE 40.23N 104.83W
06/18/2018 M1.00 INCH WELD CO TRAINED SPOTTER
0635 PM HAIL 4 N ERIE 40.09N 105.06W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0643 PM HAIL 1 W MEAD 40.24N 105.00W
06/18/2018 M1.75 INCH WELD CO TRAINED SPOTTER
REPORT VIA TWITTER.
0648 PM HAIL 1 NW DACONO 40.09N 104.96W
06/18/2018 M1.00 INCH WELD CO TRAINED SPOTTER
0651 PM HAIL 1 W FIRESTONE 40.12N 104.96W
06/18/2018 M1.50 INCH WELD CO PUBLIC
0651 PM HAIL FREDERICK 40.10N 104.94W
06/18/2018 M1.75 INCH WELD CO TRAINED SPOTTER
0655 PM HAIL 1 NE DACONO 40.09N 104.92W
06/18/2018 M1.75 INCH WELD CO NWS EMPLOYEE
0700 PM HAIL 1 NE DACONO 40.09N 104.92W
06/18/2018 M2.50 INCH WELD CO NWS EMPLOYEE
0711 PM HAIL 5 NE MILTON RESERVOIR 40.29N 104.56W
06/18/2018 E1.00 INCH WELD CO TRAINED SPOTTER
0718 PM HAIL 3 NNW FIRESTONE 40.16N 104.96W
06/18/2018 E1.75 INCH WELD CO TRAINED SPOTTER
0720 PM HAIL 3 NW MARSHALL 39.98N 105.26W
06/18/2018 M1.00 INCH BOULDER CO NWS EMPLOYEE
0728 PM HAIL 2 N MARSHALL 39.98N 105.24W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
0730 PM HAIL 1 ESE FREDERICK 40.10N 104.93W
06/18/2018 M1.50 INCH WELD CO TRAINED SPOTTER
0731 PM HAIL SUPERIOR 39.93N 105.15W
06/18/2018 M3.00 INCH BOULDER CO TRAINED SPOTTER
0739 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
0740 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 E1.25 INCH BOULDER CO TRAINED SPOTTER
0743 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M1.75 INCH BOULDER CO TRAINED SPOTTER
0745 PM HAIL 2 WNW LAFAYETTE 40.00N 105.13W
06/18/2018 M1.00 INCH BOULDER CO NWS EMPLOYEE
0745 PM HAIL 3 NW LOUISVILLE 40.00N 105.18W
06/18/2018 M2.00 INCH BOULDER CO PUBLIC
0746 PM HAIL 1 NW LAFAYETTE 40.00N 105.11W
06/18/2018 E2.00 INCH BOULDER CO TRAINED SPOTTER
0746 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M2.00 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0752 PM HAIL 1 N LAFAYETTE 40.01N 105.10W
06/18/2018 M2.50 INCH BOULDER CO TRAINED SPOTTER
SHATTERED VEHICLE WINDSHIELDS.
0757 PM HAIL 1 S LAFAYETTE 39.99N 105.10W
06/18/2018 M1.50 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0800 PM HAIL 1 N ERIE 40.04N 105.04W
06/18/2018 M1.00 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
0823 PM HAIL 2 S ROCKY FLATS 39.87N 105.20W
06/18/2018 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
REPORT VIA TWITTER.
0827 PM HAIL 2 W WESTMINSTER 39.88N 105.10W
06/18/2018 M1.00 INCH JEFFERSON CO NWS EMPLOYEE
0831 PM HAIL 1 W BROOMFIELD 39.92N 105.09W
06/18/2018 M1.00 INCH BROOMFIELD CO NWS EMPLOYEE
0834 PM HAIL 1 NW BROOMFIELD 39.93N 105.08W
06/18/2018 M1.50 INCH BROOMFIELD CO NWS EMPLOYEE
0835 PM HAIL 1 ENE WESTMINSTER 39.89N 105.03W
06/18/2018 M1.00 INCH ADAMS CO NWS EMPLOYEE
0846 PM HAIL 1 SSW NORTHGLENN 39.89N 104.99W
06/18/2018 M1.00 INCH ADAMS CO TRAINED SPOTTER
0847 PM HAIL 3 NNE NORTHGLENN 39.94N 104.95W
06/18/2018 M2.00 INCH ADAMS CO NWS EMPLOYEE
0848 PM HAIL 3 NE NORTHGLENN 39.94N 104.93W
06/18/2018 M1.75 INCH ADAMS CO TRAINED SPOTTER
0849 PM HAIL 3 NW HENDERSON 39.95N 104.92W
06/18/2018 M2.50 INCH ADAMS CO NWS EMPLOYEE
0905 PM HAIL 1 W BRIGHTON 39.99N 104.82W
06/18/2018 M2.75 INCH ADAMS CO PUBLIC
REPORT VIA TWITTER.
0915 PM TSTM WND GST FORT MORGAN AIRPORT 40.33N 103.80W
06/18/2018 M71 MPH MORGAN CO AWOS
0921 PM HAIL LOCHBUIE 40.01N 104.72W
06/18/2018 M1.75 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
0939 PM HAIL 3 NW SNYDER 40.35N 103.62W
06/18/2018 M1.50 INCH MORGAN CO TRAINED SPOTTER
HOUSE WINDOWS BROKEN.
0957 PM HAIL 3 ENE HILLROSE 40.34N 103.47W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
1013 PM HAIL WELDONA 40.35N 103.97W
06/18/2018 M1.00 INCH MORGAN CO TRAINED SPOTTER
1.5 INCHES OF RAIN.
1033 PM HAIL 12 S ATWOOD 40.38N 103.27W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
HAIL DEPTH OF 2 INCHES ON THE HIGHWAY.
1033 PM TSTM WND GST 12 S ATWOOD 40.38N 103.27W
06/18/2018 E60 MPH WASHINGTON CO TRAINED SPOTTER
1054 PM HAIL 4 NW BURDETT 40.40N 103.03W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
1100 PM HEAVY RAIN 1 ENE KEENESBURG 40.11N 104.50W
06/18/2018 M2.47 INCH WELD CO COCORAHS
2.47 INCHES OF RAIN IN PAST 40 MINUTES.
1135 PM FLASH FLOOD 2 W KEENESBURG 40.11N 104.57W
06/18/2018 WELD CO EMERGENCY MNGR
FRONTAGE ROAD AT I-76 AND WELD COUNTY RD 53
HAS WATER FLOWING OVER ROAD AND PART OF ROAD
IS COMPLETELY WASHED OUT. IMPASSABLE
ROADWAYS AT WELD COUNTY RD 8 AND 45, WELD
COUNTY RD 16 AND 63, AND HIGHWAY 52 AND WELD
COUNTY RD 49. PARTIAL FLOODING AT I-76 AND
WELD COUNTY RD 55.
0553 AM HEAVY RAIN RAYMER 40.61N 103.84W
06/19/2018 M3.02 INCH WELD CO COCORAHS
COCORAHS STATION CO-WE-330, RAYMER.
0715 AM HEAVY RAIN MASTERS 40.31N 104.25W
06/19/2018 M5.53 INCH WELD CO MESONET
MESONET STATION MSOC2, MASTERS.
0752 AM HEAVY RAIN 2 W KEENESBURG 40.11N 104.57W
06/19/2018 M3.40 INCH WELD CO MESONET
MESONET STATION CO038, 2 W KEENESBURG.
0815 AM HEAVY RAIN 2 ESE FORT LUPTON 40.07N 104.76W
06/19/2018 M2.93 INCH WELD CO MESONET
MESONET STATION F2508, 2 ESE FORT LUPTON.
0847 AM HEAVY RAIN KEENESBURG 40.11N 104.52W
06/19/2018 M4.84 INCH WELD CO COCORAHS
&&PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1045 AM MDT TUE JUN 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HEAVY RAIN KEENESBURG 40.11N 104.52W
06/19/2018 M4.84 INCH WELD CO COCORAHS
0815 AM HEAVY RAIN 2 ESE FORT LUPTON 40.07N 104.76W
06/19/2018 M2.93 INCH WELD CO MESONET
MESONET STATION F2508, 2 ESE FORT LUPTON.
0752 AM HEAVY RAIN 2 W KEENESBURG 40.11N 104.57W
06/19/2018 M3.40 INCH WELD CO MESONET
MESONET STATION CO038, 2 W KEENESBURG.
0715 AM HEAVY RAIN MASTERS 40.31N 104.25W
06/19/2018 M5.53 INCH WELD CO MESONET
MESONET STATION MSOC2, MASTERS.
0553 AM HEAVY RAIN RAYMER 40.61N 103.84W
06/19/2018 M3.02 INCH WELD CO COCORAHS
COCORAHS STATION CO-WE-330, RAYMER.
1135 PM FLASH FLOOD 2 W KEENESBURG 40.11N 104.57W
06/18/2018 WELD CO EMERGENCY MNGR
FRONTAGE ROAD AT I-76 AND WELD COUNTY RD 53
HAS WATER FLOWING OVER ROAD AND PART OF ROAD
IS COMPLETELY WASHED OUT. IMPASSABLE
ROADWAYS AT WELD COUNTY RD 8 AND 45, WELD
COUNTY RD 16 AND 63, AND HIGHWAY 52 AND WELD
COUNTY RD 49. PARTIAL FLOODING AT I-76 AND
WELD COUNTY RD 55.
1100 PM HEAVY RAIN 1 ENE KEENESBURG 40.11N 104.50W
06/18/2018 M2.47 INCH WELD CO COCORAHS
2.47 INCHES OF RAIN IN PAST 40 MINUTES.
1054 PM HAIL 4 NW BURDETT 40.40N 103.03W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
1033 PM TSTM WND GST 12 S ATWOOD 40.38N 103.27W
06/18/2018 E60 MPH WASHINGTON CO TRAINED SPOTTER
1033 PM HAIL 12 S ATWOOD 40.38N 103.27W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
HAIL DEPTH OF 2 INCHES ON THE HIGHWAY.
1013 PM HAIL WELDONA 40.35N 103.97W
06/18/2018 M1.00 INCH MORGAN CO TRAINED SPOTTER
1.5 INCHES OF RAIN.
0957 PM HAIL 3 ENE HILLROSE 40.34N 103.47W
06/18/2018 M1.75 INCH WASHINGTON CO TRAINED SPOTTER
0945 PM TSTM WND DMG 3 SSW HILLROSE 40.28N 103.54W
06/18/2018 MORGAN CO COCORAHS
6 INCH DIAMETER TREE BRANCHES WERE TORN OFF
AND CRASHED ONTO VEHICLES LEAVING BROKEN
WINDOWS.
0939 PM HAIL 3 NW SNYDER 40.35N 103.62W
06/18/2018 M1.50 INCH MORGAN CO TRAINED SPOTTER
HOUSE WINDOWS BROKEN.
0921 PM HAIL LOCHBUIE 40.01N 104.72W
06/18/2018 M1.75 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
0915 PM TSTM WND GST FORT MORGAN AIRPORT 40.33N 103.80W
06/18/2018 M71 MPH MORGAN CO AWOS
0905 PM HAIL 1 W BRIGHTON 39.99N 104.82W
06/18/2018 M2.75 INCH ADAMS CO PUBLIC
REPORT VIA TWITTER.
0849 PM HAIL 3 NW HENDERSON 39.95N 104.92W
06/18/2018 M2.50 INCH ADAMS CO NWS EMPLOYEE
0848 PM HAIL 3 NE NORTHGLENN 39.94N 104.93W
06/18/2018 M1.75 INCH ADAMS CO TRAINED SPOTTER
0847 PM HAIL 3 NNE NORTHGLENN 39.94N 104.95W
06/18/2018 M2.00 INCH ADAMS CO NWS EMPLOYEE
0847 PM HAIL 2 NE THORNTON 39.91N 104.93W
06/18/2018 E1.75 INCH ADAMS CO PUBLIC
0846 PM HAIL 1 SSW NORTHGLENN 39.89N 104.99W
06/18/2018 M1.00 INCH ADAMS CO TRAINED SPOTTER
0835 PM HAIL 1 ENE WESTMINSTER 39.89N 105.03W
06/18/2018 M1.00 INCH ADAMS CO NWS EMPLOYEE
0834 PM HAIL 1 NW BROOMFIELD 39.93N 105.08W
06/18/2018 M1.50 INCH BROOMFIELD CO NWS EMPLOYEE
0831 PM HAIL 1 W BROOMFIELD 39.92N 105.09W
06/18/2018 M1.00 INCH BROOMFIELD CO NWS EMPLOYEE
0830 PM HAIL WESTMINSTER 39.88N 105.05W
06/18/2018 M2.00 INCH ADAMS CO AMATEUR RADIO
0827 PM HAIL 2 W WESTMINSTER 39.88N 105.10W
06/18/2018 M1.00 INCH JEFFERSON CO NWS EMPLOYEE
0823 PM HAIL 1 NE BROOMFIELD 39.93N 105.06W
06/18/2018 M1.50 INCH BROOMFIELD CO COCORAHS
0823 PM HAIL 2 S ROCKY FLATS 39.87N 105.20W
06/18/2018 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
REPORT VIA TWITTER.
0800 PM HAIL 1 N ERIE 40.04N 105.04W
06/18/2018 M1.00 INCH WELD CO PUBLIC
REPORT VIA TWITTER.
0757 PM HAIL 1 S LAFAYETTE 39.99N 105.10W
06/18/2018 M1.50 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0752 PM HAIL 1 N LAFAYETTE 40.01N 105.10W
06/18/2018 M2.50 INCH BOULDER CO TRAINED SPOTTER
SHATTERED VEHICLE WINDSHIELDS.
0749 PM HAIL 2 NW LAFAYETTE 40.01N 105.12W
06/18/2018 M1.00 INCH BOULDER CO PUBLIC
0749 PM HAIL 2 S LAFAYETTE 39.97N 105.10W
06/18/2018 M2.00 INCH BOULDER CO PUBLIC
0746 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M2.00 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0746 PM HAIL 1 NW LAFAYETTE 40.00N 105.11W
06/18/2018 E2.00 INCH BOULDER CO TRAINED SPOTTER
0745 PM HAIL 2 WNW LAFAYETTE 40.00N 105.13W
06/18/2018 M1.00 INCH BOULDER CO NWS EMPLOYEE
0745 PM HAIL 3 NW LOUISVILLE 40.00N 105.18W
06/18/2018 M2.00 INCH BOULDER CO PUBLIC
0745 PM HAIL 1 NE LAFAYETTE 40.00N 105.08W
06/18/2018 M1.50 INCH BOULDER CO COCORAHS
0743 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M1.75 INCH BOULDER CO TRAINED SPOTTER
0740 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 E1.25 INCH BOULDER CO TRAINED SPOTTER
0739 PM HAIL 1 NNW LOUISVILLE 39.99N 105.15W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
0738 PM HAIL 3 SE BOULDER 40.00N 105.22W
06/18/2018 E1.75 INCH BOULDER CO PUBLIC
0731 PM HAIL SUPERIOR 39.93N 105.15W
06/18/2018 M3.00 INCH BOULDER CO TRAINED SPOTTER
0730 PM HAIL 1 ESE FREDERICK 40.10N 104.93W
06/18/2018 M1.50 INCH WELD CO TRAINED SPOTTER
0728 PM HAIL 2 N MARSHALL 39.98N 105.24W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
0720 PM HAIL 3 NW MARSHALL 39.98N 105.26W
06/18/2018 M1.00 INCH BOULDER CO NWS EMPLOYEE
0718 PM HAIL 3 NNW FIRESTONE 40.16N 104.96W
06/18/2018 E1.75 INCH WELD CO TRAINED SPOTTER
0711 PM HAIL 5 NE MILTON RESERVOIR 40.29N 104.56W
06/18/2018 E1.00 INCH WELD CO TRAINED SPOTTER
0700 PM HAIL 1 NE DACONO 40.09N 104.92W
06/18/2018 M2.50 INCH WELD CO NWS EMPLOYEE
0655 PM HAIL 1 NE DACONO 40.09N 104.92W
06/18/2018 M1.75 INCH WELD CO NWS EMPLOYEE
0651 PM HAIL 1 W FIRESTONE 40.12N 104.96W
06/18/2018 M1.50 INCH WELD CO PUBLIC
0651 PM HAIL FREDERICK 40.10N 104.94W
06/18/2018 M1.75 INCH WELD CO TRAINED SPOTTER
0648 PM HAIL 1 NW DACONO 40.09N 104.96W
06/18/2018 M1.00 INCH WELD CO TRAINED SPOTTER
0643 PM HAIL 1 W MEAD 40.24N 105.00W
06/18/2018 M1.75 INCH WELD CO TRAINED SPOTTER
REPORT VIA TWITTER.
0635 PM HAIL 4 N ERIE 40.09N 105.06W
06/18/2018 M1.00 INCH BOULDER CO TRAINED SPOTTER
REPORT VIA TWITTER.
0632 PM HAIL 1 NNW PLATTEVILLE 40.23N 104.83W
06/18/2018 M1.00 INCH WELD CO TRAINED SPOTTER
0630 PM HAIL 3 ESE BROOMFIELD 39.90N 105.02W
06/18/2018 M1.00 INCH ADAMS CO COCORAHS
0625 PM HAIL 2 N LONGMONT 40.20N 105.11W
06/18/2018 M1.75 INCH BOULDER CO TRAINED SPOTTER
0619 PM HAIL 3 SSW MEAD 40.20N 105.01W
06/18/2018 M1.25 INCH WELD CO TRAINED SPOTTER
REPORT VIA TWITTER.
0615 PM HAIL 2 E BOULDER 40.03N 105.22W
06/18/2018 M1.75 INCH BOULDER CO PUBLIC
0615 PM HAIL 1 E BOULDER 40.03N 105.22W
06/18/2018 M1.75 INCH BOULDER CO PUBLIC
0610 PM HAIL 1 NE BOULDER 40.04N 105.24W
06/18/2018 E1.75 INCH BOULDER CO PUBLIC
REPORTED AT NCAR FOOTHILLS LAB, BOULDER, CO.
0610 PM HAIL 1 NE BOULDER 40.04N 105.24W
06/18/2018 E1.75 INCH BOULDER CO PUBLIC
REPORTED AT 3450 MITCHELL LANE, BOULDER, CO.
0610 PM HAIL 1 ENE BOULDER 40.00N 105.26W
06/18/2018 E1.25 INCH BOULDER CO TRAINED SPOTTER
0608 PM HAIL 2 SSW BOULDER 40.00N 105.27W
06/18/2018 M1.50 INCH BOULDER CO TRAINED SPOTTER
0604 PM HAIL 1 E BOULDER 40.03N 105.24W
06/18/2018 M1.75 INCH BOULDER CO PUBLIC
0600 PM HAIL 2 SSW BOULDER 40.00N 105.26W
06/18/2018 M1.00 INCH BOULDER CO EMERGENCY MNGR
0558 PM HAIL 4 WNW BOULDER 40.04N 105.32W
06/18/2018 M1.00 INCH BOULDER CO PUBLIC
1205 PM HAIL 3 W WESTMINSTER 39.88N 105.11W
06/18/2018 M2.00 INCH JEFFERSON CO PUBLIC
&&The Denver radar (KFTG), 67 km away, was scanning. The volume nearest the first event began at 18:37 UTC.
60 hail, 4 tornado, 3 thunderstorm wind. Local standard time, as filed.
Large hail broke windows.
The property estimate value was the total storm damage summary for the event.
A tornado touched down briefly in an open field. No damage was observed.
Hail covered to road, up to 3 inches in depth.
Large hail broke several windows.
Minor damage was observed.
A tornado touched down briefly in an open field. No damage was observed.
A tornado touched down briefly in an open field. No damage was observed.
A tornado touched down briefly in an open field. No damage was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2018Every state in 2018This day in weather historyThe tornado archive for Colorado, 2018Warnings in Colorado, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752344, 752345, 752346, 752347, 752348, 752349, 752350, 752351, 752352, 752353, 752354, 752355, 752356, 752357, 752358, 752359, 752360, 752361, 752362, 752363, 752364, 752365, 752366, 752367, 752368, 752369, 752370, 752371, 752372, 752373, 752374, 752375, 752376, 752377, 752378, 752379, 752380, 752381, 752404, 752382, and more.